MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 36MM PINN AB IN TR 54; HIP INSTRUMENTS : ACETABULAR TRIALS

DEPUY ORTHOPAEDICS INC US 36MM PINN AB IN TR 54; HIP INSTRUMENTS : ACETABULAR TRIALS
Catalog Number 221887354
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that during the surgery, the test insert was broken.The specialist was annoyed that there were no more test inserts of the same characteristics and measurements inside the equipment.There was no way to give a solution, and then it was resolved using this same test implant without the part of the screw that was broken, and had to remove it with a kelly clip.The surgery was successfully completed, but with an affectation of (15) fifteen minutes in the surgical times by the maneuver that had to be performed with the clamp.There were no affectations to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "during the surgery the test insert of 36*54 ref was broken, for this novelty the specialist was annoyed that there were no more test inserts of the same characteristics and measured inside the equipment, there is no way to give a solution and then it is resolved using this same test implant without the part of the screw that was broken and touched to remove it with a kelly clip; the surgery was successfully completed, but with an affectation of (15) fifteen minutes in the surgical times by the maneuver that had to be performed with the clamp, there were no affectations to the patient and at the end it is left report in the case report, in the one force and this medium in order to report what happened, also the aforementioned test insert is marked with red tape and left inside the devices for easy identification and change when the equipment returns to j&j facilities.(photographic records are annexed)." the product was not returned to medtech orthopaedics, however photos were provided for review.See attachment ¿source file -(b)(4).The photo investigation revealed that '221887354, 36mm pinn ab in tr 54' had broken.The observed condition of the device was consistent with a component failure that was caused by over-tightening the threaded insert during used and intentionally disassembling the snap ring from it for surgical preference or cleaning.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 36mm pinn ab in tr 54 would contribute to the complained device issue.Based on the investigation findings, unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot is unknown, therefore a¿device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
36MM PINN AB IN TR 54
Common Device Name
HIP INSTRUMENTS : ACETABULAR TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21607626
Report Number1818910-2025-03982
Device Sequence Number8896081
Product Code HWT
UDI-Device Identifier10603295101925
UDI-Public(01)10603295101925
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221887354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown